MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-55-060-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Embolism/Embolus (4438)
Date of Event 02/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported this was a procedure to treat a heavily calcified and heavily tortuous superficial femoral artery.A supera peripheral stent 5.5x60 was inserted without issues and deployed at the target lesion.However, while removing the delivery catheter, the tip became caught on the stent and dislodged from the device.It was also noted that the stent had become dislodged as well.Therefore, the physician decided to insert a snare and remove the stent.It was then observed that the tip of the delivery catheter had migrated and become embedded in the calcium of the aorta.The tip of the delivery catheter was no longer mobile; therefore, the physician decided to leave it in the anatomy.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.The lot history record for this product could not be reviewed and a similar complaint query could not be performed because the product was not returned for evaluation and the lot number was not reported.The investigation was unable to determine a conclusive cause for the reported difficulties.It is possible the heavily calcified and heavily tortuous superficial femoral artery contributed the reported difficulties.It may be possible that the tip was not retracted and locked in place prior to removal causing interaction with the stent and/or anatomy resulting in separation and dislodgement; however, this could not be confirmed.The additional treatment was due to case circumstances.The reported embolism and foreign body in patient are additional circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture.H10; initially the device was to be returned.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11445694
Report Number2024168-2021-01855
Device Sequence Number3618777
Product Code NIP
UDI-Device Identifier08717648226083
UDI-Public08717648226083
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS-55-060-120-P6
Device Catalogue NumberS-55-060-120-P6
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;